A series of travelling wave solutions for two variant Boussinesq equations in shallow water waves

Guojun Xin, Wan Ki Chow, Shida Liu

Research output: Journal article publicationJournal articleAcademic researchpeer-review

51 Citations (Scopus)


A new algebraic method is devised to uniformly construct a series of new travelling wave solutions for two variant Boussinesq equations. The solutions obtained in this paper include soliton solutions, rational solutions, triangular periodic solutions, Jacobi and Weierstrass doubly periodic wave solutions. Among them, the Jacobi elliptic periodic wave solutions exactly degenerate to the soliton solutions at a certain limit condition. Compared with most existing tanh methods, the proposed method gives new and more general solutions. More importantly, the method provides a guideline to classify the various types of the solution according to some parameters.
Original languageEnglish
Pages (from-to)559-566
Number of pages8
JournalChaos, Solitons and Fractals
Issue number3
Publication statusPublished - 1 Feb 2003

ASJC Scopus subject areas

  • Mathematics(all)

Cite this